MAUDE Adverse Event Report: CONMED AIRSEAL; INSUFFLATOR, LAPAROSCOPIC

CONMED AIRSEAL; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS1
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, as-ifs1, airseal ifs, 120v, was used during a rarp procedure on (b)(6) 2026 when it was reported, ¿during the procedure, the gas cylinder became empty and the valve cock was turned to switch to another cylinder.However, the cylinder level displayed on the airseal main unit did not change, resulting in loss of insufflation.Since the unit has been in use for less than one year since delivery, an inspection is requested.At the time of the event, instruments had already been inserted, but the specific forceps used are unknown.There was no impact on the patient, and the insufflation pause lasted approximately one and a half minutes.¿.There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed without a reported delay.Further assessment found that there was a complete loss of penumo that happened rapidly.All instruments were removed from the patient without problem.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the device, as-ifs1, airseal ifs, 120v, was used during a rarp procedure on (b)(6) 2026 when it was reported, ¿during the procedure, the gas cylinder became empty and the valve cock was turned to switch to another cylinder.However, the cylinder level displayed on the airseal main unit did not change, resulting in loss of insufflation.Since the unit has been in use for less than one year since delivery, an inspection is requested.At the time of the event, instruments had already been inserted, but the specific forceps used are unknown.There was no impact on the patient, and the insufflation pause lasted approximately one and a half minutes.¿ there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed without a reported delay.Further assessment found that there was a complete loss of penumo that happened rapidly.All instruments were removed from the patient without problem.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no data was found.A two-year review of complaint history revealed there has been a total of 140 complaints, regarding 140 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that < 5 bar/73 psi; if insufflation is started, the warning message ¿change gas bottle!¿ is displayed and acoustic signals (beeps) are emitted.The gas bottle should be changed immediately.If insufflation is stopped, the warning message ¿change gas bottle!¿ is displayed and insufflation cannot be restarted.Smoke evacuation level will switch to low until tank is replaced.While in airseal mode, a countdown of 100 s is displayed during which the empty gas bottle can be changed while maintaining abdominal pressure.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
AIRSEAL
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
4th floor
berlin 10587
GM   10587
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key24517934
Report Number1320894-2026-00044
Device Sequence Number20962886
Product Code HIF
UDI-Device Identifier10851885004587
UDI-Public(01)10851885004587(11)240226
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAS-IFS1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic